Ten patients, who were admitted to the Intensive Coronary Care Unit during a one year period with symptomatic bradycardia while on combination therapy with oral diltiazem and beta-blocker agents, are described. The important features of this adverse reaction to drug combination were that it appeared mainly in a relatively elderly age group and with presenting symptoms of lethargy, dizziness, syncope, chest pain, and (in one patient with poor left ventricular function) pulmonary edema. It was not dose dependent and occurred even in very low doses of each drug. Electrophysiologic abnormalities were localized to the sinus node in all 10 patients and the primary rhythm disorders were junctional escape rhythm, sinus bradycardia, and sinus pause. These rhythm abnormalities resolved within 24 h following withdrawal of the offending drugs. Temporary pacemaker insertion was necessary in four patients. The duration of drug combination used before the acute episode range from within hours to up to 2 years. In conclusion, although combination diltiazem/beta blocker therapy is very effective in ischemic syndrome, caution is advised when this combination is used especially in the elderly or in patients with left ventricular dysfunction or antecedent sinoatrial or atrioventricular conduction abnormality.